How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 47496
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

Dear Doctor I had prostate cancer and four years ago I had

Resolved Question:

Dear Doctor
I had prostate cancer and four years ago I had radio therapy for seven weeks and two zoladex injectios. Six months after radiotherapy I had rectal bleeding and back passage itching. Now it is about two years that under my belly surrounding my private part is swollen like a balloon. Please could you inform me what this is and whether is related to the radiotherapy and hormone therapy and how and when it becomes better.Thanking you. Ghaume
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. David replied 2 years ago.
This is Dr. David

it sounds like your prior radiation therapy caused radiation proctitis damage to your rectum causing bleeding.

sometimes after radiation therapy, you can have lymphedema and soft tissue swelling of your suprapubic region and lower abdomen. usually this swelling is mild.

I'm not sure what you mean by "sowllen up like a balloon"

if you are having abdominal distention and swelling, this could be due to ascities fluid build up within the abdomen.

you need to see a doctor and get an ultrasound of your abdomen to check your liver and check for abdominal ascities fluid

you should not just assume this is due to your prior pelvic radiation therapy

your prior radiation therapy fields also have a big influence on where you have scar tissue and swelling.

some radiation plans treat the whole pelvis in a square field for the first 5 weeks followed by a cone down to the prostate gland.

some radiation plans treat just the prostate gland plus a small margin for 7 weeks

you should be able to make follow up appointments with your prior radiation oncology doctors to ask them about your prior radiation and ask if your abdominal swelling symptoms are due to radiation or not.

let me know if you have questions
Dr. David and other Medical Specialists are ready to help you
Customer: replied 2 years ago.
Dear Dr. David
I had radiotherapr for seven weeks. My rectal bleeding has
stopped three months ago but my abdomen is still swollen
especially under my abdomen in the area surrounding my penis
and testicles which makes it difficult for me to wear trousers and
even walking. It is so badly swollen that my penis is not visible
and I can not perform any sexual intercourse. Please inform me
what can I do to get better. Thanking you. Ghaume
Expert:  Dr. David replied 2 years ago.
ait sounds like you are having scrotal edema and pubic edema.

this might not be just from the radiation therapy.

it could be from declines of your testosterone levels which can cause weight gain and fat around your abdomen.

lack of exercise and weight gain can increase your body estrogen levels and cause shrinkage of your penis.

you need to see your cancer doctors again

and see if massage therapy and lymphedema massage therapy can help

you might need to diet and exercise to help improve your muscle mass.

you need blood testing to check your testosterone levels to see if they are normal.

they should be normal at this point if your last zoladex injection was 4 years ago.

you might benefit from scrotal compression stockings to help decrease scrotal edema.

you need blood testing to check your liver ezymes and liver function. weak liver function can cause low blood albumin levels and cause swelling in your abdomen.

https://www.youtube.com/watch?v=efuAqVgFY_U

is a video about scrotal compression stockings.

it doesn't sound like you have had your testosterone levels checked.